MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTERVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTERVASCULAR CATHETER
Catalog Number 381467
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 5232532, medical device expiration date: 2018-07-31, device manufacture date: 2015-08-20.Medical device lot #: 6215627, medical device expiration date: 2019-07-31, device manufacture date: 2016-08-03.Medical device lot #: 6308948, medical device expiration date: 2019-10-31, device manufacture date: 2016-11-08.Medical device lot #: 6042643, medical device expiration date: 2019-01-31, device manufacture date: 2016-02-12.(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd insyte¿ autoguard¿ shielded iv catheter had sterile breach.There was no report of exposure, serious injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: our quality engineer inspected the returned unit and photograph provided by your facility.Bd received four insyte autoguard 14ga packages from lot number: 5232532.A device history record review showed no non-conformances associated with this issue during the production of this batch.The set-up and in process samples (included but not limited) blister thickness, bad seal/cut/holes, seal transfer width and package leak tests were performed on various stages throughout the manufacturing packaging process, all the inspections passed per specifications.The analysis of the top web adhesive where the product characteristics require a specific seal transfer was met per specifications.In addition, the paper top web of the returned units were analyzed under a uv light.The glue used to seal the top and bottom webs is uv fluorescent.This analysis revealed an adequate amount of top web adhesive.The key variables that affect seal strength are seal transfer/width and top web glue.Both variables were looked at during the investigation.The returned units provided for evaluation for this incident met the manufacturing specification requirements.In conclusion, where the packages were found partially opened, the process characteristics that directly influence the seal strength (seal transfer and top web glue), measured within specification.Investigation conclusion: the defect stated in the description of the complaint was confirmed with the returned unit.Even though the package was received partially opened, all the process characteristics that directly influence the seal were observed to be within specification.No anomalies were found.Unable to determine a root cause.Due to an it issue beginning on (b)(6) 2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: event attributed to: other.Device single use?: no.Device returned to manufacture: yes.
 
Event or Problem Description

Brand Name
BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key7709462
Report Number1710034-2018-00430
Device Sequence Number11095052
Product Code FOZ
UDI-Device Identifier30382903814672
UDI-Public30382903814672
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381467
Device Lot NumberSEE H.10.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2018
Initial Date Received by Manufacturer 07/02/2018
Supplement Date Received by Manufacturer07/02/2018
Initial Report FDA Received Date07/22/2018
Supplement Report FDA Received Date09/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;